×

zbMATH — the first resource for mathematics

On the spectrum of the Steklov problem in peak-shaped domains. (English) Zbl 1183.35212
Uraltseva, N.N.(ed.), Proceedings of the St. Petersburg Mathematical Society. Vol. XIV. Transl. from the Russian by Tamara Rozhkovskaya. Providence, RI: American Mathematical Society (AMS) (ISBN 978-0-8218-4802-9/hbk). Translations. Series 2. American Mathematical Society 228, 79-131 (2009).
The author gives a detailed study of the spectrum of the Steklov spectral problems \[ \begin{cases}-\Delta_xu^0(x)=0,\,\,\,x\in\Omega\\ \partial_Nu^0(x)=\lambda^0u^0(x),\,\,\,x\in\partial\Omega\setminus{\mathcal O}\end{cases} \] and \[ \begin{cases}-\Delta_xu^{\varepsilon}(x)=0,\,\,\,x\in \Omega(\varepsilon)\\ \partial_Nu^{\varepsilon}(x)=\lambda^{\varepsilon}u^{\varepsilon}(x),\,\,\,x\in\Sigma(\varepsilon),\end{cases} \] where \(\Omega =\{x\in {\mathbb{R}}^n,\,\,x=(x',x_n),\,\,x'=(x_1,\ldots,x_{n-1}),\,\,x_n>0,\,\,x_n^{-2m}x'\in\omega\}\) is bounded by an \((n-1)\)-dimensional surface \(\partial \Omega\) which is Lipschitz everywhere except for the origin \({\mathcal O}\), \(m>1/2\) is the cusp exponent and \(\omega\) is a domain in the space \({\mathbb{R}}^{n-1}\) with \((n-2)\)-dimensional Lipschitz boundary \(\partial \omega\) and compact closure \(\bar \omega=\omega\cup\partial \omega\), \(\partial_N\) is the derivative along the outward normal and \(\lambda^0,\,\,\lambda^{\varepsilon}\) are spectral parameters, \(\Omega(\varepsilon)\) is the peak-shaped domain \(\Omega\) with “snapped-off” tip \(\Pi(\varepsilon)=\{x\in\Omega\cap {\mathcal U},\,\,x_n<\varepsilon\}\) given by \(\Omega(\varepsilon)=(\Omega\setminus{\mathcal U})\cup\{x\in\Omega\cap{\mathcal U}:\,\,x_n>\varepsilon\}\), with \({\mathcal U}=B_R^{n-1}\times (-d,d)\), \(d>0\) and \(B_R^{n-1}=\{x'\in {\mathbb{R}}^{n-1},\,\,\,|x'|<R\}\), \(\Sigma(\varepsilon)\) is \(\partial\Omega(\varepsilon)\) or \(\partial\Omega(\varepsilon)\setminus\overline{\omega(\varepsilon)}\). In particular the author describes the continuous spectrum for \(m\geq 1\) and study the asymptotic behavior of eigenvalues in the domain \(\Omega(\varepsilon)\) as \(\varepsilon\to +0\).
For the entire collection see [Zbl 1179.00025].

MSC:
35P20 Asymptotic distributions of eigenvalues in context of PDEs
35P05 General topics in linear spectral theory for PDEs
35J05 Laplace operator, Helmholtz equation (reduced wave equation), Poisson equation
PDF BibTeX XML Cite